3 Down, 2 to GO

Yesterday was my third of five brachytherapy sessions.  And it went WAY better than the last one.  Maybe I've healed more.  Maybe it was just better without all of the waiting for CAT scans and whatnot, but whatever the reason - I am very grateful.  I was definitely 10 kinds of loopy when we left there.  I honestly don't really remember pieces of my time there.  But again, I'd rather be mush-brained than throwing up from the demerol, so again - I'll take it.  I saw the nurse we met the day of our first visit to Dr. Flemming's office yesterday, too, and she said that I'm hitting the point in the recovery from the external radiation and chemo where I should be turning the corner on the crappy side effects, and I definitely feel like that's true.  Aside from the general exhaustion, I do feel so much better.  All I can hope is that as my body is feeling better, that stupid cancer is getting smaller and smaller and going away!

Tonight, Ryan and I are going back to see my naturopathic physician.  She tried so hard to help me when the traditional doctors all told me there was nothing wrong with me.  And even though they ALL ended up being wrong, I felt like the naturopath really had a better grasp on how to help.  We're going to ask her about nutrition and various ways to get healthier and REMAIN healthy post-cancer.  I feel good about it.

Xxo, Phoebe

Comments

Jim Dustin said…
Way to go Phoebe! Seems like you are getting close to turning the corner for sure. Regarding the loopiness, there are light anesthetics that can induce twilight sleep where you are not unconscious, but not all there either. The drugs contain a component that has an amnesia effect. Most older folks who have ever had a colonoscopy recognize this trait. You know you were there, just can't remember. This may or may not be the case from brachy, but there are drugs that can cause what you describe. Linda wanted a continuous dose of them, so she could wake up in 6 months and it would all be over - but they weren't on board with that, haha - Take care :)
Gale said…
Jim, you're funny, especially if you are describing propofol/Diprivan. A wonder drug for certain, despite the Conrad Murray, MD debacle.

Phoebe, I apologize for not responding to your posts in a few days.

It is true: CT & RT destroys cells, and the degrading proteins and cell detritus make you feel absolutely horrible. So, you and the RN are correct: remove the source of the damage, and you are bound to feel better. Please take hope in this!

Regarding Naturopathic Medicine, why not? I have several conventional MDs whose philosophies are, "Why not use everything that could work?"

E.g., When I was going through menopause, my VERY traditional GYN MD told me I was not a candidate for HRT & should go find a Chinese Medicine physician for acupuncture and herbs. Go figure. I did. It helped me and I hope it helps you, too. Chinese medicine goes back about 5000 years. They must be doing something correctly.

It is so great to hear that you are gradually feeling better! I greatly admire your fierceness, your infinite belief in your own survival (which is definitely well-grounded and will carry you far), and your appreciation for the small details of everyday life!

Phoebe, just as you are learning, you are teaching us all, as well. I wish you and your family a Happy New Year.

You are awesome.

Love,

Gale

Popular posts from this blog

Because I don't know where else to have this little breakdown...

Keep talking to be okay.

Day Forty!